Alert archive / Texas / Tornado Warnings in 2019
Tornado Warning 38, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this tornado warning at Jun 5, 2019, 1:39 PM CDT for Galveston County, Texas. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 5, 2019, 1:39 PM CDT (18:39 UTC)
- Expired
- Jun 5, 2019, 2:15 PM CDT
- In force
- 36 min
- Issued by
- NWS Houston/Galveston, TX
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.0 in
County Galveston County, TX
The radar
The Houston radar (KHGX), 26 km from the middle of the area, began a volume at 18:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 6.7 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1792 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 476 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 115 m²/s²
- 0-3 km storm-relative helicity
- 152 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
693
WFUS54 KHGX 051839
TORHGX
TXC167-051915-
/O.NEW.KHGX.TO.W.0038.190605T1839Z-190605T1915Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Houston/Galveston TX
139 PM CDT Wed Jun 5 2019
The National Weather Service in League City has issued a
* Tornado Warning for...
Southwestern Galveston County in southeastern Texas...
* Until 215 PM CDT.
* At 138 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Galveston State Park, or 7 miles south of
Hitchcock, moving northwest at 25 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Hitchcock around 205 PM CDT.
La Marque around 210 PM CDT.
Santa Fe around 215 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
If on or near the west end of Galveston Bay, get away from the water
and move to safe shelter immediately. If you can hear thunder, you
are close enough to be struck by lightning. Severe thunderstorms can
produce large capsizing waves, even on small bodies of water. Move
into dock and seek safe shelter now! Do not be caught on the water
in a thunderstorm.
&&
LAT...LON 2918 9494 2916 9497 2933 9512 2938 9500
TIME...MOT...LOC 1838Z 153DEG 23KT 2921 9498
TORNADO...RADAR INDICATED
HAIL...0.00IN
$$2 follow-up statements
540
WWUS54 KHGX 051855
SVSHGX
Severe Weather Statement
National Weather Service Houston/Galveston TX
155 PM CDT Wed Jun 5 2019
TXC167-051915-
/O.CON.KHGX.TO.W.0038.000000T0000Z-190605T1915Z/
Galveston TX-
155 PM CDT Wed Jun 5 2019
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 215 PM CDT FOR WEST
CENTRAL GALVESTON COUNTY...
At 154 PM CDT, a severe thunderstorm capable of producing a tornado
was located southeast of Hitchcock, moving northwest at 25 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
La Marque around 210 PM CDT.
Santa Fe around 215 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 2924 9501 2934 9510 2938 9500 2936 9500
2926 9498
TIME...MOT...LOC 1854Z 153DEG 23KT 2930 9503
TORNADO...RADAR INDICATED
HAIL...0.00IN
$$858
WWUS54 KHGX 051910
SVSHGX
Severe Weather Statement
National Weather Service Houston/Galveston TX
210 PM CDT Wed Jun 5 2019
TXC167-051919-
/O.EXP.KHGX.TO.W.0038.000000T0000Z-190605T1915Z/
Galveston TX-
210 PM CDT Wed Jun 5 2019
...THE TORNADO WARNING FOR WEST CENTRAL GALVESTON COUNTY WILL EXPIRE
AT 215 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning will
be allowed to expire. However gusty winds are still possible with
this thunderstorm.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
League City.
LAT...LON 2924 9501 2934 9510 2938 9500 2936 9500
2926 9498
TIME...MOT...LOC 1909Z 153DEG 23KT 2938 9508
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this tornado warning went out at Jun 5, 12:50 PM CDT, 49 minutes earlier.
Area forecast discussion, Jun 5, 12:50 PM CDT, 49 minutes before
Area Forecast Discussion
National Weather Service Houston/Galveston TX
1250 PM CDT Wed Jun 5 2019
.AVIATION...
The large area of moderate/heavy rain is continuing to slowly move
east out of the CWA this afternoon. Did drop the mention of TS for
most of our sites as the strongest development as been offshore so
far. CIGS will continue as a mix of IFR/MVFR for this afternoon...
likely becoming more IFR/LIFR tonight through early Thur. The tim-
ing of these bands of rain (associated with the much deeper moist-
ure moving in from the Gulf and the strong disturbance approaching
from the west) looks to be the most problematic with this TAF set.
Will likely keep with a broad VCSH for most of tomorrow. 41
&&
.PREV DISCUSSION... /ISSUED 1106 AM CDT Wed Jun 5 2019/
NEAR TERM [Through Today]...
Very heavy rainfall occurred through Wharton, Matagorda, Fort
Bend and Jackson Counties this morning. This band of heavy
rainfall has weakened so rainfall rates are closer to 1 to 2
inches an hour instead of 2 to 4 inches of rain in an hour. This
band should track across Brazoria and Galveston Counties as well
as the rest of Fort Bend and southern Harris Counties. For the
next 6 hours we are looking at the potential of 3 to 6 inches of
rain for these areas however it could be less. IR Satellite
imagery shows much colder cloud tops off the coast in the Gulf of
Mexico. Surface observations at 16Z show NW winds at KPSX with SW
winds at a platform KBBF and S winds at platform KBQX. KBYY also
has N winds so we may be seeing an area of low pressure form near
this stronger convection in the Gulf. Should this continue on a
more easterly track and stay in the Gulf, we could catch a break
from some of the higher rainfall totals. That said, the higher
totals will be along the coast with rainfall occurring for the
rest of the day. The biggest thing we will need to monitor will be
rain rates, otherwise most of the area will be able to handle 3
to 6 inches of rainfall with street flooding and flooding in
typical low lying areas.
Overpeck
&&
.PRELIMINARY POINT TEMPS/POPS...
College Station (CLL) 81 74 91 73 91 / 100 40 30 30 30
Houston (IAH) 80 75 91 75 92 / 100 60 40 20 40
Galveston (GLS) 82 80 88 81 90 / 100 90 60 20 40
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...Flash Flood Watch until 10 PM CDT this evening for the following
zones: Austin...Brazoria Islands...Chambers...Coastal
Brazoria...Coastal Galveston...Coastal Harris...Coastal
Jackson...Coastal Matagorda...Colorado...Fort Bend...
Galveston Island and Bolivar Peninsula...Inland Brazoria...
Inland Galveston...Inland Harris...Inland Jackson...Inland
Matagorda...Matagorda Islands...Montgomery...Northern
Liberty...Polk...San Jacinto...Southern Liberty...Waller...
Wharton.
Coastal Flood Advisory until 1 PM CDT Thursday for the following
zones: Brazoria Islands...Galveston Island and Bolivar
Peninsula...Matagorda Islands.
GM...SMALL CRAFT SHOULD EXERCISE CAUTION until 10 PM CDT this evening
for the following zones: Galveston Bay...Matagorda Bay.
Small Craft Advisory until 10 PM CDT this evening for the
following zones: Coastal waters from Freeport to Matagorda
Ship Channel TX out 20 NM...Coastal waters from High Island
to Freeport TX out 20 NM...Waters from Freeport to
Matagorda Ship Channel TX from 20 to 60 NM...Waters from
High Island to Freeport TX from 20 to 60 NM.
&&Hazardous weather outlook, Jun 5, 7:02 AM CDT, 6 hours 37 minutes before
Hazardous Weather Outlook National Weather Service Houston/Galveston TX 702 AM CDT Wed Jun 5 2019 TXZ163-164-176>179-195>200-210>214-226-227-235>238-300-313- 335>338-061215- Austin-Brazos-Burleson-Chambers-Coastal Brazoria- Coastal Galveston-Coastal Harris-Coastal Jackson- Coastal Matagorda-Colorado-Fort Bend-Grimes-Houston- Inland Brazoria-Inland Galveston-Inland Harris-Inland Jackson- Inland Matagorda-Madison-Montgomery-Northern Liberty-Polk- San Jacinto-Southern Liberty-Trinity-Walker-Waller-Washington- Wharton- 702 AM CDT Wed Jun 5 2019 This hazardous weather outlook is for portions of Southeast Texas.. .DAY ONE...Today and Tonight Numerous showers and thunderstorms are expected today. Rainfall will be locally heavy at times. A Flash Flood Watch is in effect through this evening. Rainfall totals will average 1 to 2 inches over the northwest, 2 to 4 inches central and 4 to 6 inches near the coast with isolated totals approaching 8 inches. The best potential for excessive rain will be along and east of the I-69 corridor. The heat will return by the weekend with high temperatures in the middle 90's and heat index values between 100-105 degrees with a few locations between 105-110 degrees. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday A strong upper level disturbance coupled with daytime heating and residual moisture will allow late afternoon thunderstorms to develop. SOme of the storms could be strong to severe. The primary severe weather hazards will be damaging winds and large hail. The heat will return by the weekend with high temperatures in the middle 90's and heat index values between 100-105 degrees with a few locations between 105-110. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. TXZ436>438-061215- Brazoria Islands-Galveston Island and Bolivar Peninsula- Matagorda Islands- 702 AM CDT Wed Jun 5 2019 This hazardous weather outlook is for portions of Southeast Texas.. .DAY ONE...Today and Tonight Numerous showers and thunderstorms are expected today. Rainfall will be locally heavy at times. A Flash Flood Watch is in effect through this evening. Rainfall totals will average 3 to 5 inches with isolated totals approaching 8 inches. Strong onshore winds will will produce elevated tides today and water levels at high tide could exceed 3.5 feet. Minor coastal flooding will be possible and a Coastal Flood Advisory is in effect. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday A strong upper level disturbance coupled with daytime heating and residual moisture will allow late afternoon thunderstorms to develop. Some of the storms could be strong to severe. The primary severe weather hazards will be damaging winds and large hail. The heat will return by the weekend with high temperatures in the lower 90's and heat index values between 100-105 degrees with a few locations between 105-110. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. GMZ330-335-350-355-370-375-061215- Coastal waters from Freeport to Matagorda Ship Channel TX out 20 NM-Coastal waters from High Island to Freeport TX out 20 NM- Galveston Bay-Matagorda Bay- Waters from Freeport to Matagorda Ship Channel TX from 20 to 60 NM-Waters from High Island to Freeport TX from 20 to 60 NM- 702 AM CDT Wed Jun 5 2019 This hazardous weather outlook is for portions of Southeast Texas.. .DAY ONE...Today and Tonight Strong onshore winds will persist through the afternoon. A Small Craft Advisory is in effect for the Gulf waters. Mariners should exercise caution if boating on inland waterways and bays. Swells will propagate into the coastal waters producing rough and elevated seas. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
In the hours before
Local storm report, Jun 5, 11:54 AM CDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1154 AM CDT WED JUN 05 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 AM FLOOD WHARTON 29.32N 96.10W
06/05/2019 WHARTON TX SOCIAL MEDIA
STANDING FLOODWATER ALONG CO. ROAD 135
&&
EVENT NUMBER HGX1900169
TJCLocal storm report, Jun 5, 12:01 PM CDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1201 PM CDT WED JUN 05 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM FLOOD 2 ENE COLLEGE STATION 30.61N 96.28W
06/05/2019 BRAZOS TX SOCIAL MEDIA
STANDING FLOODWATER AT EMERALD FOREST PARK.
&&
EVENT NUMBER HGX1900170
TJCLocal storm report, Jun 5, 12:03 PM CDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1203 PM CDT WED JUN 05 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1115 AM FLOOD ROSENBERG 29.55N 95.79W
06/05/2019 FORT BEND TX SOCIAL MEDIA
STANDING FLOODWATER ALONG RESIDENTIAL STREET.
&&
EVENT NUMBER HGX1900171
TJCLocal storm report, Jun 5, 12:05 PM CDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1205 PM CDT WED JUN 05 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 AM FLOOD PLEDGER 29.18N 95.91W
06/05/2019 MATAGORDA TX DEPT OF HIGHWAYS
WATER OVER FM1728 ROADWAY.
&&
EVENT NUMBER HGX1900172
TJCLocal storm report, Jun 5, 12:09 PM CDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1209 PM CDT WED JUN 05 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 AM FLOOD POWELL POINT 29.48N 96.02W
06/05/2019 FORT BEND TX DEPT OF HIGHWAYS
WATER ALONG FM2919 ROADWAY FROM POWELL POINT TO SAN
BERNARD RIVER. MULTIPLE LANE CLOSURES.
&&
EVENT NUMBER HGX1900173
TJCLocal storm report, Jun 5, 12:14 PM CDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1214 PM CDT WED JUN 05 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 AM FLOOD BAY CITY 28.98N 95.96W
06/05/2019 MATAGORDA TX DEPT OF HIGHWAYS
WATER OVER ROADWAYS AT STATE HIGHWAY 35 OUTER LANES AND
STATE HIGHWAY 60.
&&
EVENT NUMBER HGX1900174
TJCThe office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 3:33 AM CDT | Areal Flood Advisory | HGX | Brazoria, Fort Bend, Matagorda, Wharton | 57 min |
| Jun 5, 5:36 AM CDT | Areal Flood Advisory | HGX | Austin, Brazoria, Fort Bend, Jackson, Matagorda, Wharton | 54 min |
| Jun 5, 6:36 AM CDT | Areal Flood Advisory | HGX | Austin, Brazoria, Fort Bend, Jackson, Matagorda, Wharton | 114 min |
| Jun 5, 6:44 AM CDT | Flash Flood Warning | HGX | Austin, Brazoria, Fort Bend, Jackson, Matagorda, Wharton | 3 hr |
| Jun 5, 7:11 AM CDT | Areal Flood Advisory | HGX | Harris, Liberty, Montgomery | 64 min |
| Jun 5, 7:47 AM CDT | River Flood Warning | HGX | Austin, Colorado, Fort Bend, Wharton | 3 days |
| Jun 5, 7:47 AM CDT | River Flood Warning | HGX | Brazoria | 7 days |
| Jun 5, 7:47 AM CDT | River Flood Warning | HGX | Brazoria, Fort Bend, Wharton | 7 days |
| Jun 5, 7:55 AM CDT | River Flood Warning | HGX | Matagorda, Wharton | 5 days |
| Jun 5, 7:55 AM CDT | River Flood Warning | HGX | Jackson, Wharton | 14 hr |
| Jun 5, 8:52 AM CDT | Areal Flood Advisory | HGX | Brazos, Burleson, Grimes, Madison | 53 min |
| Jun 5, 9:49 AM CDT | Flash Flood Warning | HGX | Austin, Brazoria, Colorado, Fort Bend, Jackson, Matagorda and 2 more | 3 hr |
| Jun 5, 11:09 AM CDT | Rip Current Statement | HGX | Brazoria, Galveston, Matagorda | 25 hr |
| Jun 5, 12:46 PM CDT | Areal Flood Warning | HGX | Austin, Brazoria, Colorado, Fort Bend, Jackson, Matagorda and 2 more | 6 hr |
| Jun 5, 1:03 PM CDT | Areal Flood Advisory | HGX | Brazoria | 57 min |
| Jun 5, 2:26 PM CDT | Areal Flood Advisory | HGX | Brazoria, Galveston | 64 min |
| Jun 5, 3:27 PM CDT | Areal Flood Advisory | HGX | Brazoria, Galveston, Harris | 108 min |
| Jun 5, 4:44 PM CDT | Areal Flood Advisory | HGX | Chambers, Galveston | 2 hr |
| Jun 5, 5:01 PM CDT | Flash Flood Warning | HGX | Chambers, Galveston | 119 min |
Nearby
Tornado Warnings in Texas, 2019Every tornado warning in 2019Tornadoes in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.